Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Jan 17, 2020, 2:34 PM CST for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2020, 2:34 PM CST (20:34 UTC)
- Expired
- Jan 17, 2020, 7:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
128 WWUS74 KAMA 172034 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 234 PM CST Fri Jan 17 2020 OKZ001-TXZ001-006-180100- /O.NEW.KAMA.WI.Y.0002.200117T2034Z-200118T0100Z/ Cimarron-Dallam-Hartley- Including the cities of Boise City, Keyes, Dalhart, Hartley, and Channing 234 PM CST Fri Jan 17 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam and Hartley Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
981 WWUS74 KAMA 180045 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 645 PM CST Fri Jan 17 2020 OKZ001-TXZ001-006-180145- /O.EXP.KAMA.WI.Y.0002.000000T0000Z-200118T0100Z/ Cimarron-Dallam-Hartley- Including the cities of Boise City, Keyes, Dalhart, Hartley, and Channing 645 PM CST Fri Jan 17 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING... Sustained wind speeds and wind gusts have begun to diminish this evening. Therefore, the Wind Advisory will be allowed to expire at 7 PM. $$ Schneider
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 17, 11:25 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 17, 11:25 AM CST, 3 hours 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1125 AM CST Fri Jan 17 2020 .AVIATION... Southwest winds will continue around 25 knots with higher gusts through the afternoon. Winds will decrease some as they turn more to the west this evening, Then winds should decrease to 10 knots or less as they turn to the northwest and north early Saturday morning. Skies are expected to remain VFR. && .PREV DISCUSSION... /Issued 631 AM CST Fri Jan 17 2020/ UPDATE... Based on current trends, we have trimmed back the PoPs across the Panhandles. Latest radar trends have shown a significant decrease in precipitation, and water vapor imagery continues to show dry air pushing in from the west. Our upper air sounding showed a strong warm nose (~10C) with dry-ish air (3C-5C dewpoint depression) above the warm nose, so trimming back precipitation chances seems reasonable given all the details. Guerrero PREV DISCUSSION... /Issued 550 AM CST Fri Jan 17 2020/ AVIATION... Unfavorable flying conditions are expected through the morning hours with IFR/LIFR conditions expected at the terminals for low ceilings and/or limited visibility. Water vapor imagery from GOES-16 continues to show dry air infiltrating in from the west through New Mexico. Dry air will eventually lead to mostly clear skies today. Breezy wind speeds will also result today as a cold front passes over the region. The boundary will also result in wind speeds veering further through the day/evening hours; eventually becoming northerly tonight. Guerrero PREV DISCUSSION... /Issued 357 AM CST Fri Jan 17 2020/ DISCUSSION (today through Thursday)... Overview: 1) Potential Impacts: * Icy/slick roads causing hazardous driving conditions for this morning's commute. * Snowfall potential Wednesday night and Thursday night, but impacts look to be minimal at this time. 2) Roundup of the next 7 days: Highest potential impacts are expected in the now/short term as freezing rain continues across the area. This will impact the morning commute for nearly the entire combined Panhandles as precipitation has been ongoing for several hours now. This means areas that have seen precipitation end could still have icy roads from earlier rain/freezing. Precipitation is expected to end west to east through the morning hours, but eastern parts of the Panhandles may see precipitation linger into the early afternoon hours. We will see mostly rain falling, but there could be a few areas of freezing rain ongoing as low level temperatures struggle to get above freezing. Thereafter the forecast is pretty quiet through the weekend and early next week. Precipitation chances increase again on Tuesday (rain), and then again Wed night through Thursday night. Wednesday night and Thursday night temperatures look to be cold enough to support snowfall chances, but it doesn't look like impacts are expected to be very high at this time for any of those aforementioned time periods. More detailed information: 1) Today: Looking at satellite water vapor imagery, we can see troughing over the west coast with dry air pushing eastward through the Desert Southwest. This dry air is expected to continue pushing eastward and eventually through the forecast area. The resulting dry air will end our precipitation chances by early afternoon. In fact, a lot of the combined Panhandles should see plenty of sunshine this afternoon; however, far eastern/southeastern parts of the Texas Panhandle may not see much sun. Temperatures across central and eastern parts of the Panhandles are expected to slowly warm through the morning hours, but some areas are not going to see those level temperatures rise quick enough, so pockets of freezing rain may mix in with the light rain. Overall, a good portion of the forecast area saw precipitation, so icy/slick roads are a big concern for the morning commute. 2) Mid/Late Next Week Snowfall Potential: Forecast gets a little tricky by mid week. Can't go into too much detail as plenty of uncertainty is in place for Day6-Day7. At this time leaning towards the ensembles and therefore going with at least a mention of snowfall chances mid to late next week. With several members showing some QPF its hard to lean against some chance. In the deterministic model world, the upper level pattern (for at least the western CONUS) is fairly consistent through roughly Tuesday. Models diverge from one another very noticeably from mid week onward. All of the deterministic models have an upper level disturbance passing somewhere over the Central/Southern Plains. The placement of the impulse and associated surface low will be key for determining our precipitation chances. H85 temperatures indicate much of the forecast area could be below 0C, and surface temperatures look to be below freezing as well during the overnight periods. Cannot rule out snow for the forecast area. Surface cyclogenesis location and timing will be key (frontogenesis, dry air, cold air, etc) as to determining our precipitation type/timing. Taking an early stab at snowfall location, the northwestern third to half of the forecast area would be favored Wednesday night, with most of the forecast area looking at some snowfall potential Thursday night. Way too early to have any confidence in amounts, but certainly some accumulating snowfall looks possible as overnight temperatures get into the 20s and low 30s. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/77
Hazardous weather outlook, Jan 17, 11:12 AM CST, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1112 AM CST Fri Jan 17 2020 OKZ001>003-TXZ001>020-317-180515- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 1112 AM CST Fri Jan 17 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jan 17, 9:33 AM CST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
933 AM CST FRI JAN 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FREEZING RAIN 14 SSE WAKA 36.10N 100.95W
01/16/2020 E0.10 INCH OCHILTREE TX PUBLIC
0456 PM SNOW TEXLINE 36.38N 103.02W
01/16/2020 M1.0 INCH DALLAM TX PUBLIC
0524 PM FREEZING RAIN 2 NNW BUSHLAND 35.22N 102.08W
01/16/2020 E0.10 INCH POTTER TX NWS EMPLOYEE
0908 PM FREEZING RAIN DUMAS 35.86N 101.96W
01/16/2020 E0.05 INCH MOORE TX SOCIAL MEDIA
BRIDGES HAVE GLAZE OF ICE FROM CHERRY TO HASTINGS
0937 PM FREEZING RAIN GUYMON 36.69N 101.48W
01/16/2020 E0.10 INCH TEXAS OK SOCIAL MEDIA
GUYMON OHP TAGGING WRECKS IN THE OKLAHOMA PANHANDLE AND
MOVING ON TO THE NEXT WRECK. NUMEROUS VEHICLE ACCIDENTS
IN THE OKLAHOMA PANHANDLE.
0600 AM FREEZING RAIN 7 ESE BUSHLAND 35.17N 101.94W
01/17/2020 E0.10 INCH RANDALL TX NWS EMPLOYEE
SIDEWALKS COMPLETELY COVERED IN ICE
0600 AM FREEZING RAIN TEXLINE 36.38N 103.02W
01/17/2020 E0.10 INCH DALLAM TX CO-OP OBSERVER
0600 AM FREEZING RAIN BOOKER 36.46N 100.54W
01/17/2020 E0.40 INCH LIPSCOMB TX LAW ENFORCEMENT
HIGHWAY 23 WAS SHEET OF ICE IN BOOKER AND TOWARD THE
NORTH.
0700 AM FREEZING RAIN 8 SSE AMARILLO 35.10N 101.76W
01/17/2020 E0.10 INCH RANDALL TX NWS EMPLOYEE
WHITAKER ROAD ICED OVER BETWEEN LOOP 335 AND CLAUDE
HIGHWAY
0725 AM FREEZING RAIN BOISE CITY 36.73N 102.51W
01/17/2020 E0.10 INCH CIMARRON OK LAW ENFORCEMENT
ICY ROADS CAUSED ACCIDENTS.
0732 AM FREEZING RAIN BEAVER 36.81N 100.52W
01/17/2020 M0.25 INCH BEAVER OK EMERGENCY MNGR
SEVERAL ACCIDENTS REPORTED BY EMERGENCY MANAGER.
0734 AM FREEZING RAIN DALHART 36.06N 102.51W
01/17/2020 E0.10 INCH DALLAM TX LAW ENFORCEMENT
ICY ROADS REPORTED.
0740 AM FREEZING RAIN 3 S DALHART 36.02N 102.51W
01/17/2020 E0.10 INCH HARTLEY TX LAW ENFORCEMENT
ICY ROADS REPORTED.
0743 AM FREEZING RAIN STRATFORD 36.34N 102.07W
01/17/2020 E0.10 INCH SHERMAN TX LAW ENFORCEMENT
ICY ROADS REPORTED.
0745 AM FREEZING RAIN SPEARMAN 36.20N 101.19W
01/17/2020 E0.10 INCH HANSFORD TX LAW ENFORCEMENT
ACCIDENTS REPORTED ON A BRIDGE.
0749 AM FREEZING RAIN PERRYTON 36.39N 100.80W
01/17/2020 M0.40 INCH OCHILTREE TX PUBLIC
ICE ON ALL ROADS AND SIDEWALKS.
0754 AM FREEZING RAIN DUMAS 35.86N 101.96W
01/17/2020 E0.10 INCH MOORE TX LAW ENFORCEMENT
ICY ROADS REPORTED.
0755 AM FREEZING RAIN WELLINGTON 34.85N 100.21W
01/17/2020 E0.05 INCH COLLINGSWORTH TX LAW ENFORCEMENT
ICING NOTED IN TREES AND SOME SLICK SPOTS ON ROADWAYS.
0757 AM FREEZING RAIN BORGER 35.66N 101.40W
01/17/2020 E0.05 INCH HUTCHINSON TX LAW ENFORCEMENT
0802 AM FREEZING RAIN MIAMI 35.69N 100.64W
01/17/2020 E0.20 INCH ROBERTS TX LAW ENFORCEMENT
ICY ROADS REPORTED.
0805 AM FREEZING RAIN CANADIAN 35.91N 100.38W
01/17/2020 E0.20 INCH HEMPHILL TX LAW ENFORCEMENT
ICY ROADS AND ACCIDENTS REPORTED.
0809 AM FREEZING RAIN VEGA 35.25N 102.43W
01/17/2020 E0.10 INCH OLDHAM TX LAW ENFORCEMENT
ICY STREETS IN VEGA. ICY SPOTS ON INTERSTATE 40.
0810 AM FREEZING RAIN 7 ENE AMARILLO 35.23N 101.71W
01/17/2020 M0.10 INCH POTTER TX OFFICIAL NWS OBS
SLICK SIDE ROADS AND PARKING LOT.
0822 AM FREEZING RAIN PANTEX 35.32N 101.58W
01/17/2020 E0.10 INCH CARSON TX OTHER FEDERAL
ICE ON SIDEWALKS AND PARKING LOTS.
&&
EVENT NUMBER AMA2000004 AMA2000002 AMA2000005 AMA2000006 AMA2000007
AMA2000008 AMA2000009 AMA2000010 AMA2000011 AMA2000012 AMA2000013
AMA2000014 AMA2000015 AMA2000016 AMA2000017 AMA2000018 AMA2000019
AMA2000020 AMA2000021 AMA2000022 AMA2000023 AMA2000024 AMA2000003
AMA2000025
15Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.